MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751763
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that a 79-year-old female patient underwent phacoemulsification with intraocular lens (iol) implantation in the right eye with ophthalmic system , handpiece , custom pak , opthalmic lens were used.During a postoperative follow-up visit, the patient was diagnosed with endophthalmitis in the right eye.Clinical examination revealed associated signs and symptoms including hypopyon, aqueous fibrin and cellular reaction in the anterior chamber, corneal edema, and decreased visual acuity.In response to the event, the patient was treated with intravitreal antibiotic injections, steroids, and nonsteroidal anti-inflammatory drugs (nsaids).An anterior chamber tap was performed, and culture results were reported as no growth.At the time of reporting, the patient had not recovered.This report pertains to one of three patient for system issue from same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION VISION SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25772698
Report Number2028159-2026-01010
Device Sequence Number10252721
Product Code HQC
UDI-Device Identifier00380657517633
UDI-Public(01)00380657517633(17)250423(11)150429(10)NA
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Catalogue Number8065751763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2026
Initial Report FDA Received Date07/09/2026
Date Device Manufactured04/29/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age79 YR
Patient SexFemale